Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

First the BP question:

I just started Dan's regimen yesterday, and I had no burning or irritation or redness at all. But today, I cleansed and applied bp and moisturized with jojoba oil and my face burrrned so badly! It is still burning right now and I did the nightly regimen about an hour ago. I'm not red or anything (well, I am a little blotchy), my face just stings like crazy! I didn't use Jojoba oil yesterday and I did today but I honestly doubt that was the problem. Is it just a late reaction to the bp? Is there a way to soothe the sting?

I know this is in no way related to my question above, but I have to say it: danielkern.com customer service is amazing. Like seriously. They sent me AHA instead of moisturizer by mistake, so I emailed them yesterday asking if I should ship the AHA back and if they would send me the moisturizer. I've never ordered from this website before so I wasn't sure how it worked. They replied this morning (a super fast reply!!) apologizing for the mixup AND saying I could keep the AHA and they would ship the moisturizer out tomorrow! :surprised: Isn't that so generous? And I don't have to pay for the shipping, with is probably uber expensive. I just can't get over how nice they were about it. Even if the regimen doesn't work for me (but I'm sure it will) I will continue to order their cleanser and moisturizer. How kind of them.... Maybe it was because it was my first order? Has anyone else had any amazing experiences with customer service?

Any advice for the BP stinging would be greatly appreciated!

Link to comment
Share on other sites

How much BP did you start off with?

BP can be very drying, and early in The Regimen, that dryness can sometimes lead to redness and burning. It's not uncommon to experience burning after moisturizing early on in The Regimen either. The good new is that, as your skin adjusts to the BP, the dryness will subside.

This is from the FAQs:

Q: My skin is burning and/or red after I apply the benzoyl peroxide. Is that normal?

A: I experience a very tolerable low level of what one might describe as "burning". Many people who begin the Regimen report redness for the first couple of weeks, after which time the redness subsides. If you start the Regimen too quickly and you have sensitive skin, you should expect redness/dryness, sometimes severe. If you are new to benzoyl peroxide, it is a good idea to use just a light coating of benzoyl peroxide at first, and up the dosage over a period of a couple of weeks. According to the Gale Encyclopedia of Medicine:

"The most common side effects of anti-acne drugs applied to the skin are slight redness, dryness, peeling, and stinging, and a warm feeling to the skin. These problems usually go away as the body adjusts to the drug and do not require medical treatment. Other side effects should be brought to a physician's attention. Check with a physician as soon as possible if any of the following side effects occur:

1. Blistering, crusting or swelling of the skin.

2. Severe burning or redness of the skin.

3. Darkening or lightening of the skin. (This effect will eventually go away after treatment with an anti-acne drug ends.)

4. Skin rash.

Link to comment
Share on other sites

I started using a pea sized amount and I haven't increased that yet (I'm only on my third day!). I'm not having an allergic reaction to it (tested it on my inner elbow area and I don't have the symptoms in your answer), so I'm just going to keep going with the regimen and increasing over time and if it still burns like this after a month... I'll use smaller amounts. Thank you, I hadn't gone to the FAQs page for my question. Gotta remember to next time! Oh, by the way, I did the regimen this morning and it burns, so I don't have to worry about it burning on and off every other day. :)

Link to comment
Share on other sites

Does it burn as soon as you apply the BP, or does it start after you moisturize? Sometimes switching moisturizers can help.

It starts after I moisturize. Right now I am using the Original Moisturizing Eucerin lotion, but I am waiting for the acne.org moisturizer to arrive. Once it arrives, I'll switch out of Eucerin (which is super greasy).

I had the burning thing for 2 maybe 3 weeks. It was always the moisturizer that caused it. Im 8 weeks in now and there is no burning anymore. You just have to put up with it to be honest, it's not going to kill you..

Yeah, that's what it said on the What To Expect page. I'm just going to keep going with the regimen, while the burning subsides.

Link to comment
Share on other sites

Ah, yeah, the burning after moisturizing thing isn't that uncommon.

Q: When I apply the moisturizer it burns/stings. What should I do?

A: Some people may experience light burning or stinging when they are new to the Regimen. The skin may be sensitive from the benzoyl peroxide and this may cause an uncomfortable sensation when the moisturizer is applied. This usually goes away within a few weeks as the skin adjusts to the new products. If it doesn't, you may want to try a different moisturizer. See our recommended products page. Also, be sure you did not start out with one of the AHA moisturizers. If you are going to use one of them, it's usually best to wait at least a month before doing so. The glycolic acid and/or lactic acid in them may create a brief sting or burning sensation to the skin.

Link to comment
Share on other sites

Customer service is great, I love the service, I've been emailing Brandy myself for few tips on things, the teams really lovely, :D

Acne.org moitrizer will really help it cools the face down, you'll love it :) Eucerin is super greasey! oh my i just use it occasionlly for flakiness but other then that i'm actually in love with Acne.org moitrzer! hehe :)good luck :) and if you'd like any one to talk too about acne and the products they will always help you if you email them, or the forum will of course and me too feel free to PM me any time, I'm new to the regimen, but picked up few tricks when i strated out :)

Edited by Cherries
Link to comment
Share on other sites

thats what happened to me at first. but tbh i didnt mind much as long as it worked. i love dkr ,its the only thing that helped my acne. also the burning sensation should go down after a while thats what it did with me.my skins completely adjusted to the regimen no burning sensation no flakiness. my skin feels great at the moment im currently on week 14 i think. oh and i use all of dans products i think theyre the best ive used so far and trust me ive used tonss. hope it helped, just sharing my experience.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×